# SDR 2013FA0000373

- Difficulty date: June 2, 2013
- Submitted: June 28, 2013
- Operation: General aviation
- Aircraft: N117PB
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0897
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Condition: Cracked
- Location: Lt Mlg
- Part time: 5,773 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT MLG ACTUATOR CRACKED THROUGH MOST FWD BOLT HOLE.  DURING EXTENSION THE LT MLG WOULD NOT FULLY EXTEND IN NORMAL OPERATION OR IN EMERGENCY EXTENSION WITH THE HAND PUMP, RESULTING IN A GEAR UP LANDING.  THE PROBABLE CAUSE IS NORMAL WEAR AND TEAR DURING NORMAL OPERATION, AND FAILS BECAUSE THE PART IS SIMPLY NOT BUILT ADEQUATELY ENOUGH TO WITHSTAND THE STRESSES OF EXTENDING AND RETRACTING THE LANDING GEAR.  THIS SAME CRACK HAS BEEN SEEN AT 4312.3 TIME IN SERVICE.  A REMOVAL AND VISUAL INSP AND POSSIBLE NDT INSPECTION SHOULD BE REQUIRED EVERY 3,500 HOURS.  A REMOVAL WOULD BE REQUIRED BECAUSE OF THE DIFFICULTY TO VISUALLY INSPECT ON THE ACFT.  THIS PARTICULAR ACFT WAS USED IN A FLIGHT SCHOOL, WHICH IS RELAVENT BECAUSE THE GEAR IS CYCLED MANY MORE TIMES THAN A PRIVATELY RAN ACFT.
